Alert archive / Pennsylvania / Flash Flood Warnings in 2014
Flash Flood Warning 12, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 15, 2014, 9:03 PM EDT for Lancaster County, Pennsylvania. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2014, 9:03 PM EDT (01:03 UTC)
- Expired
- Jul 16, 2014, 2:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Lancaster County, PA
The radar
The Philadelphia radar (KDIX), 140 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 9:40 PM EDT | FLASH FLOOD | Bareville, PA | FLOODED ROADWAYS IN WEST EARL TOWNSHIP |
| Jul 15, 9:40 PM EDT | FLASH FLOOD | Hinkletown, PA | FLOODED ROADWAYS IN EARL TOWNSHIP |
| Jul 15, 9:40 PM EDT | FLASH FLOOD | New Holland, PA | FLOODED ROADWAYS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.8
The text
As transmitted, in the capitals the NWS used until 2016.
351
WGUS51 KCTP 160103
FFWCTP
PAC071-160300-
/O.NEW.KCTP.FF.W.0012.140716T0103Z-140716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
903 PM EDT TUE JUL 15 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 1100 PM EDT
* AT 900 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN JUST TO THE
EAST OF LANCASTER. AS MUCH AS TWO INCHES OF RAIN HAS ALREADY
FALLEN. THE AREA IS VERY WET FROM HEAVY RAIN THE PAST FEW DAYS.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEW HOLLAND...LEOLA...PARADISE... ROTHSVILLE...STRASBURG...TERRE
HILL...CHURCHTOWN...BAREVILLE...LEACOCK... BROWNSTOWN...
BOWMANSVILLE...INTERCOURSE...AND FIVEPOINTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH WATER WHICH IS FLOWING OVER A ROAD OR STANDING
WATER.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4011 7594 4003 7594 3995 7622 4013 7628
4026 7607 4014 7588
$$
DANGELO2 follow-up statements
301
WGUS71 KCTP 160157
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
957 PM EDT TUE JUL 15 2014
PAC071-160300-
/O.CON.KCTP.FF.W.0012.000000T0000Z-140716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER PA-
957 PM EDT TUE JUL 15 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN LANCASTER COUNTY...
AT 954 PM EDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IN NEW
HOLLAND AND PARTS OF EARL AND WEST EARL TOWNSHIPS. UP TO THREE
INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS ALREADY
OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EPHRATA...NEW HOLLAND...AKRON...LEOLA...PARADISE...REAMSTOWN...
ROTHSVILLE...STRASBURG...ADAMSTOWN...TERRE HILL...CHURCHTOWN...
BAREVILLE...LEACOCK...BROWNSTOWN...BOWMANSVILLE...LAMPETER...
INTERCOURSE...FIVEPOINTVILLE...BLUE BALL AND FARMERSVILLE.
WHILE THE RAIN APPEARS TO BE SLOWING DOWN AT THIS TIME ADDITIONAL
RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE WARNED AREA.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE ACROSS FLOWING WATER OR THROUGH STANDING WATER OF
UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
HEED ALL ROAD CLOSURES. DO NOT DRIVE AROUND BARRICADES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4011 7594 3995 7622 4013 7628 4026 7607
4014 7588
$$
DANGELO565
WGUS51 KCTP 160249
FFWCTP
PAC071-160600-
/O.EXT.KCTP.FF.W.0012.000000T0000Z-140716T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1049 PM EDT TUE JUL 15 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 200 AM EDT
* AT 1045 PM EDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IN
AND NEAR NEW HOLLAND AND LEOLA. FLASH FLOODING IS
CONTINUING.
ACCORDING TO THE 911 CALL CENTER...CARS ARE STALLING OUT BECAUSE
PEOPLE ARE DRIVING INTO THE HIGH WATER. PLEASE DO NOT DRIVE THROUGH
WATER FLOWING OVER THE ROAD. YOU CAN BE SWEPT AWAY. UP TO THREE
INCHES OF RAIN HAVE ALREADY FALLEN. MORE SHOWERS AND STORMS ARE ON
THE WAY IN FROM THE WEST.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EPHRATA...NEW HOLLAND...AKRON...LEOLA...PARADISE...REAMSTOWN...
ROTHSVILLE...STRASBURG...ADAMSTOWN...TERRE HILL...CHURCHTOWN...
BAREVILLE...LEACOCK...BROWNSTOWN...BOWMANSVILLE...LAMPETER...
INTERCOURSE...FIVEPOINTVILLE...BLUE BALL AND FARMERSVILLE.
ADDITIONAL RAINFALL IS POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4011 7594 3995 7622 4013 7628 4026 7607
4014 7588
$$
DANGELOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 7:57 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 15, 7:57 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 757 PM EDT TUE JUL 15 2014 .SYNOPSIS... LOW PRESSURE AT THE SURFACE AND ALOFT OVER LAKE HURON WILL LIFT NORTHEAST INTO QUEBEC BY WEDNESDAY AFTERNOON. ITS SOUTHWARD TRAILING COLD FRONT WILL PUSH THROUGH EASTERN PA THIS EVENING...FOLLOWED BY A REFRESHINGLY COOLER AND DRIER AIRMASS FOR THE MID TO LATE WEEK PERIOD. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 635 PM UPDATE... KILLED IT. LIGHT ANVIL RAIN/VIRGA SEEN ON THE RADAR WAS THE LAST STRAW. WILL LEAVE IN CHC SHRA FOR THE NEXT FEW HRS IN THE EAST. OTHERWISE...THE DRY AIR IS THROUGH FIG/BFD/JST...BUT JUST ARRIVING IN UNV/AOO. 6 PM UPDATE... ANTICIPATE DROPPING SVR423 SOON. AM LEARY OF DROPPING IT RIGHT NOW - STILL HAVE ANOTHER HR OR SO BEFORE THE FINAL GOOD PUSH GETS THROUGH LANCASTER CO. AFTER A FLARE UP OF STRONGER CONVECTION CLOSE TO THE GOOD FORCING AND IN MORE-SUNNY AREAS OVER NRN PA...THE LAST LINE OF SHOWERS SEEMS TO HAVE BEEN WEAKENED TO THE POINT OF USELESSNESS BY THE CLOUDS/COOLING/STABILIZATION SPREADING ONCE AGAIN OVER CTP/S SERN COS. EARLIER... SFC COLD FRONT ALONG A LINE FROM NEAR KELM...SSW TO KFIG AND KJST AT 1830Z. HI RES VSBL SATELLITE IMAGERY SHOWS QUICK CLEARING BEHIND THIS FRONT WITH JUST SCTD FLAT TO MDT CU TO THE WEST OF THE RT 219 CORRIDOR. ACROSS THE SE HALF OF THE CWA...WARM AND SOUPY AIR WILL RESULT IN NUMEROUS SHOWERS. SCATTERED TSRA WILL BE DEVELOPING ACROSS THE SUSQ VALLEY AND SOME OF THESE STORMS COULD EXCEED SEVERE LIMITS AS THEY MOVE INTO AN AREA OF HIGH MU CAPE EXCEEDING 2000 J/KG...AND A POOL OF DEEP-LAYER MOISTURE FLUX CONVERGENCE. LATEST HRRR CONTINUES TO SHOW AN INCREASING INTENSITY TREND OF THE CONVECTION AHEAD OF THE FRONT AS IT PUSHES ACROSS THE SCENT MTNS AND TWD THE SUSQ VALLEY DURING THE MID TO LATE AFTERNOON HOURS. HIGH PWATS...COMBINED WITH THE MODERATE CAPE...IMPLY THE POTENTIAL OF LOCALLY HVY DOWNPOURS ACROSS THE LOWER SUSQ VALLEY AND ADJACENT SERN PA. LATEST HRRR CONTINUES TO SHOW THE POTENTIAL FOR A FEW CLUSTERS OF TSRA TO MOVE QUICKLY NE ACROSS YORK...LANCASTER AND LEBANON COUNTIES THROUGH 23Z...WITH LOCALIZED 2-3 INCH AMTS POSSIBLE. GIVEN OUR CURRENT FFG VALUES...THE SLOW/STEADY EWD PROGRESS OF TSRA LINE SEGMENTS ON THE HIGH RES MODELS...AND THE ANTICIPATED LACK OF SIGNIFICANT TRAINING OF INDIVIDUAL TSRA...IT DOESN/T APPEAR LIKELY THAT FCST RAINFALL AMOUNTS WILL PRESENT A FLASH FLOOD THREAT. THEREFORE...WILL CONTINUE TO HOLD OFF ON A FLASH FLOOD WATCH ATTM. PASSAGE OF COLD FRONT AND ARRIVAL OF DRIER AIR WILL BRING A DIMINISHING CHC OF SHOWERS ACROSS THE CENTRAL MTNS LATE THIS AFTN...AND THROUGHOUT THE SUSQ VALLEY BETWEEN 22-24Z. TEMPS FOR THE REST OF THIS AFTERNOON WILL RANGE FROM THE L-M70S OVR THE CENTRAL MTNS AND ALLEGHENIES....TO THE U70S AND L80S ACROSS THE SUSQ VALLEY. THE COLD FRONT WILL LIKELY SLOW DOWN A LITTLE /UNTIL AFTER 06Z/ AS IT MOVES ACROSS THE FAR SE COUNTIES AND BECOMES MORE PARALLEL WITH THE MEAN SWRLY FLOW ALOFT. WILL MAINTAIN THE CHC OF SHRA/TSRA WELL INTO THE NIGHT DOWN THERE. ELSEWHERE...THE WELCOME ARRIVAL OF MUCH DRIER DEWPOINT AIR BEHIND THE COLD FRONT WILL BRING GENERALLY SCT HIGH BASED STRATO CU OR ALTO CU TO THE CENTRAL MTNS AND ALLEGHENIES DURING THE EVENING. MIN TEMPS AROUND SUNRISE WED WILL BE IN THE U40S TO LOWER 50S ACROSS THE NRN MTNS AND LAUREL HIGHLANDS...MID TO UPPER 50S IN THE CENTRAL ZONES...AND LOWER TO MID 60S ACROSS THE SE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... THE UPPER LOW WILL SHEAR OUT TO THE ENE AND BECOME LOCATED OVER SRN QUEBEC BY THE AFTERNOON HOURS WED. THE TRAILING MID-UPPER LVL THERMAL TROUGH WITH 850-500 MB LAPSE RATES INCREASING TO AROUND 6C/KM WILL REMAIN ACROSS THE EASTERN GRT LKS AND NOSE INTO OUR WRN ZONES LATE. THE COOL AIR ALOFT COMBINED WITH DIURNAL HEATING...SHOULD PRODUCE A GOOD AMT OF CU ACROSS THE NW MTNS WED...WITH A FEW -SHRA POSSIBLE. ELSEWHERE...PLENTY OF MORNING/MIDDAY SUNSHINE WITH MIX WITH SOME MDT CU ACROSS THE CENTRAL ZONES AND SUSQ VALLEY. THE LARGEST NEGATIVE 925/850 TEMPS ANOMALIES IN GEFS DATA ARE INDICATED ACROSS THE NW MTNS...WHERE MAX TEMPS ONLY IN THE M/U60S EXPECTED. READINGS EXPECTED TO BE A BIT CLOSER TO NORMAL ACROSS THE SE COUNTIES...WHERE HIGHS WILL REACH NEAR 80F. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... THE LARGE UPPER LEVEL LOW THAT HAS DOMINATED THE WEATHER PATTERN THROUGH THE FIRST HALF OF THIS WEEK WILL RETREAT INTO NORTHEASTERN CANADA WEDNESDAY NIGHT INTO THURSDAY. THE MASS FIELDS LOOK VERY SIMILAR AMONG ALL MED RANGE GUIDANCE IN THE EXTENDED PERIOD. THIS UPPER LEVEL LOW WILL BE DRAGGING A LINGERING UPPER LVL TROF THAT IS JUST WEST OF PA...EXTENDING INTO THE OHIO RIVER VALLEY. SFC ANTICYCLONE AND ASSOC NEG PWAT ANOMALIES SHOULD INITIALLY PROVIDE CENTRAL PA WITH A PERIOD OF FAIR WX THURSDAY INTO EARLY FRIDAY. HOWEVER...AS THE HIGH DRIFTS OFF THE COAST...RETURN SOUTHEASTERLY FLOW WILL DRAW INCREASING MOISTURE WHICH WILL ALLOW FOR A CHC OF SHOWERS INTO THE REGION. THERE IS SOME DISPARITY ON THE STRENGTH AND TIMING OF ANY CONVECTIVE OUTPUT FRIDAY INTO SATURDAY...SO HAVE BACKED UP SLIGHTLY ON POPS...BUT STILL HAVE CHANCE POPS IN AFTN AND EVENING SHRA/TSRA. AFTER A COOL MIDWEEK...MEAN TEMPS SHOULD CREEP BACK CLOSER TO NORMAL BY THE WEEKEND...MAINLY DUE TO WARMER NIGHTS. A FAIR AMT OF CLOUD COVER COULD KEEP HIGHS BLW NORMAL. POPS CONTINUE TO INCREASE SATURDAY AS THE REST OF THE EXTENDED FCST LOOKS UNSETTLED...WITH CENTRAL PA REMAINING ON THE EAST SIDE OF A UPPER TROF WITH DAILY OPPORTUNITY/S FOR SHOWERS/TSRA. THE BIGGEST QUESTION FOR THE LONG TERM IS HOW THE TEMPERATURES WILL REBOUND INTO NEXT WEEK. A STRONG 600 (DAM) HIGH WILL BUILD OVER THE SOUTHWEST...WHICH SHOULD INCREASE TEMPERATURES FOR THE REGION. 850MB TEMPS EARLY NEXT WEEK SHOULD BE IN THE 14C RANGE AND POSSIBLE INCREASING INTO THE LATER HALF OF NEXT WEEK. THIS SHOULD LEAD TO A WARMER PERIOD...AND WITH ZONAL FLOW COULD ALLOW FOR THE POSSIBILITY OF SCATTERED TSRA/SHRA EACH AFTERNOON. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... RATHER DEEP UPPER LVL LOW OVER THE CENTRAL GREAT LAKES WILL LIFT NE THE NEXT FEW DAYS. THIS SYSTEM WILL KEEP A DRY SLOT ACROSS THE AREA TONIGHT. WHILE THERE WILL BE SOME CLDS...EXPECT WINDS TO BE WEAK ENOUGH FOR SOME FOG...GIVEN HOW WET IT HAS BEEN THIS SUMMER. WHILE DEWPOINTS WILL FALL OFF...SO WILL THE TEMPS. FOR WED...A FEW SHOWERS POSSIBLE...MAINLY ACROSS THE NW AT BFD. STILL A CHANCE OF SHOWERS FOR THU...AS THE UPPER LVL TROUGH SWINGS ACROSS THE AREA. SE FLOW MAY BRING SHOWERS AND STORMS BACK TO CENTRAL PA FOR THE PERIOD LATE FRIDAY INTO SUNDAY. OUTLOOK... WED-THU...AM FOG...SCT AFT SHOWERS...OTHERWISE MAINLY VFR. FRI...MAINLY VFR. SAT-SUN...SCATTERED SHOWERS AND THUNDERSTORMS WITH BRIEF REDUCTIONS IN VSBY AND CIG. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...DANGELO SHORT TERM...LAMBERT LONG TERM...FITZGERALD/CERU AVIATION...MARTIN
Hazardous weather outlook, Jul 15, 6:38 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 638 PM EDT TUE JUL 15 2014 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-162245- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 638 PM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 3:34 PM EDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
334 PM EDT TUE JUL 15 2014
PAZ041-042-046-152015-
SULLIVAN PA-NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-
334 PM EDT TUE JUL 15 2014
...THUNDERSTORM AFFECTING THE AREA...
AT 333 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
MONTOURSVILLE...MOVING EAST AT 30 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSPORT...MONTOURSVILLE...MUNCY...HUGHESVILLE...MONTGOMERY...
DUBOISTOWN...COGAN STATION...LAIRDSVILLE...MUNCY VALLEY...
LOYALSOCKVILLE...BARBOURS...KETTLE CREEK GORGE...BIGGERTOWN...
COLLOMSVILLE...SOUTH WILLIAMSPORT...GARDEN VIEW...PICTURE ROCKS...
OVAL...FORKSVILLE AND EAGLES MERE.
THIS INCLUDES INTERSTATE 180 BETWEEN MILE MARKERS 10 AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4152 7663 4123 7650 4122 7652 4113 7717
4132 7723
TIME...MOT...LOC 1933Z 248DEG 26KT 4128 7697
RXRSpecial weather statement, Jul 15, 4:16 PM EDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
416 PM EDT TUE JUL 15 2014
PAZ049-051>053-152045-
UNION PA-NORTHUMBERLAND PA-COLUMBIA PA-MONTOUR PA-
416 PM EDT TUE JUL 15 2014
...A STRONG THUNDERSTORM IS MOVING TOWARD DANVILLE...
AT 414 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MOORESBURG...MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH AND TORRENTIAL RAINFALL ARE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR DANVILLE AND EXCHANGE AROUND
420 PM EDT. BLOOMSBURG...LIGHTSTREET...AND BUCKHORN AROUND 430 PM
EDT. ROHRSBURG AROUND 440 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BUCKNELL...
ORANGEVILLE...MCEWENSVILLE...STILLWATER...ESPY...BLOOMSBURG
UNIVERSITY...MILLVILLE...WEST MILTON...WASHINGTONVILLE AND LIME
RIDGE.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 80 BETWEEN MILE MARKERS 210 AND 239.
INTERSTATE 180 NEAR MILE MARKER 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4100 7636 4089 7685 4089 7698 4102 7697
4118 7653 4118 7633
TIME...MOT...LOC 2014Z 239DEG 49KT 4099 7676
DANGELOSpecial weather statement, Jul 15, 4:25 PM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 PM EDT TUE JUL 15 2014
PAZ042-046-053-152100-
SULLIVAN PA-COLUMBIA PA-SOUTHERN LYCOMING PA-
425 PM EDT TUE JUL 15 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 424 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LAIRDSVILLE...MOVING NORTHEAST AT 55 MPH. WIND GUSTS UP TO 50 MPH
AND PEA SIZE HAIL ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MUNCY...HUGHESVILLE...JAMISON CITY...WALLER...CENTRAL...
LAIRDSVILLE...BIGGERTOWN...RICKETTS GLEN STATE PARK...MUNCY VALLEY...
BENTON...PICTURE ROCKS AND LAPORTE.
INTERSTATE 180 BETWEEN MILE MARKERS 11 AND 13 WILL BE AFFECTED BY
THIS STORM.
LAT...LON 4149 7624 4132 7631 4118 7633 4113 7663
4115 7665 4117 7677 4121 7681 4132 7665
4131 7661 4134 7663 4147 7644 4155 7622
TIME...MOT...LOC 2024Z 239DEG 48KT 4119 7665
DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:56 PM EDT | Areal Flood Advisory | CTP | Lancaster | 3 hr |
| Jul 15, 10:32 PM EDT | Special Weather Statement | CTP | Lancaster | 28 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.